Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had thyroid cancer and had total thyrodectomy. What are the side effects of having 41 LNodes taken out of neck?

User rating for this question
Answered by

Practicing since : 2001
Answered : 1480 Questions
I had thyroid cancer 2009 and had total thyrodectomy and XXXXXXX treatment-Just had recurrence and had modified neck dissection where 41 lymph nodes were taken out and only one cancerous(pappilary).What is the physical effect(side effects) of having 41 LNodes taken out of neck? My surgeon says get multiple opinions of XXXXXXX this time as it is subjective at this point-would you suggest it?My endo has icreased my synthroid from 112 to 137 to keep my Tsh below .1-what side effects can occur because of this? Thank You
Posted Tue, 20 Aug 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
1 There is no problem if 41 lymph nodes are removed from the neck area. There are hundreds of lymph nodes in the neck which perform the same function so it is not as if you will be left with some deficit.

2 XXXXXXX is indeed controversial in small papillary tumors. But the decision to use it again at this point is a decision best taken by a tertiary cancer center or by an endocrinologist specialized in thyroid cancer management. Most endocrinologists are trained in treating thyroid cancer but this is an uncommon condition so many endocrinologists dont see this problem frequently enough to acquire expertise in handling this.

3 The synthroid dose increase is appropriate in order to keep the TSH suppressed to below 0.1

For more information, you may wish to peruse WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Had thyroid cancer and had total thyrodectomy. What are the side effects of having 41 LNodes taken out of neck? 8 minutes later
Thank You - should I anticipate or be aware of any possible side effects from increased dose of synthroid?
Answered by Dr. Shehzad Topiwala 24 hours later
Taking a higher dose of synthroid can potentially cause symptoms of hyperthyroidism, such as feeling hotter than usual, sweating, sensation of heart racing name a few. But this is not inevitable nor invariable. People respond differently to this higher-than-usual dose which is necessary to keep the cancer in check
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor